Flow Polynomials and their Asymptotic Limits for Lattice Strip Graphs

Shu Chiuan Chang, Robert Shrock

Research output: Contribution to journalArticlepeer-review

8 Citations (Scopus)

Abstract

We present exact calculations of flow polynomials F(G, q) for lattice strips of various fixed widths L y ≤ 4 and arbitrarily great lengths L x, with several different boundary conditions. Square, honeycomb, and triangular lattice strips are considered. We introduce the notion of flows per face fl in the infinite-length limit. We study the zeros of F(G, q) in the complex q plane and determine exactly the asymptotic accumulation sets of these zeros ℬ in the infinite-length limit for the various families of strips. The function fl is nonanalytic on this locus. The loci are found to be noncompact for many strip graphs with periodic (or twisted periodic) longitudinal boundary conditions, and compact for strips with free longitudinal boundary conditions. We also find the interesting feature that, aside from the trivial case L y = 1, the maximal point, q cf, where ℬ crosses the real axis, is universal on cyclic and Möbius strips of the square lattice for all widths for which we have calculated it and is equal to the asymptotic value q cf = 3 for the infinite square lattice.

Original languageEnglish
Pages (from-to)815-879
Number of pages65
JournalJournal of Statistical Physics
Volume112
Issue number3-4
DOIs
Publication statusPublished - 2003 Aug 1

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Flow Polynomials and their Asymptotic Limits for Lattice Strip Graphs'. Together they form a unique fingerprint.

Cite this